MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; SureForm 45 Curved-Tip

INTUITIVE SURGICAL, INC SureForm; SureForm 45 Curved-Tip
Model Number 480545-06
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, a curved-tip sureform 45 stapler instrument would jerk after completing a fire.This complication occurred during the second stapler fire of the procedure.When the stapler was being fired, the stapler instrument ¿jerked¿ and tore the pulmonary artery (pa).The clinical sales representative (csr) later talked to the doctor¿s first assist who said that they controlled the bleeding during this procedure by stapling the pa.The patient reportedly did well.The surgeon indicated that in his experience, it is normal for the da vinci stapler to ¿jerk¿ while firing.The surgeon said that the jerking movement was not abnormal and it was not a malfunction of the instrument, but that he doesn¿t like that it moves because it can damage sensitive tissue.The procedure was completed robotically.A technical support engineer (tse) reviewed the logs for the case and did not see any errors associated with the reported issue.
 
Additional Manufacturer Narrative
The status of the curved-tip sureform 45 stapler instrument used during this event is unknown.An intuitive surgical, inc.(isi) field service engineer (fse) completed a system test drive and was unable to reproduce the issue.The system was tested and verified as ready for use.The technical support engineer (tse) reviewed the logs and did not see any errors associated with the reported issue.The stapler logs for this procedure were reviewed.The logs show curved-tip sureform 45 stapler instrument part number (b)(4), lot number k12260507-0412, was installed on the system 11 times and fired 11 reloads (5 white, 4 blue, 1 green, 1 blue, in that order).On install 1, the system failed to detect the reload color and the user manually selected the white reload via the graphic user interface (gui) on the surgeon side console (ssc) touchpad.On installs 1-4, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 5, the first clamp was incomplete.The next clamp was successful, and the firing was completed with 5-6 pauses for compression.On install 6, the first clamps were successful, and the firing was completed with no pauses for compression.On install 7, the first clamps were successful, and the firing was completed with 1-2 pauses for compression.On install 8, the first clamp was successful, and the firing was completed with no pauses for compression.On install 9, the first clamp was successful, but was followed by a firing failure.On install 10, the first clamp was successful, and the firing was completed with 5-6 pauses for compression.On install 11, the first clamp was successful, and the firing was completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the system logs.

Brand Name
SureForm
Common Device Name
SureForm 45 Curved-Tip
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50192809
Report Number2955842-2026-34913
Device Sequence Number15924667
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K12260507
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK12260507 0412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown